MAUDE Adverse Event Report: MALLINCKRODT MEDICAL SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

MALLINCKRODT MEDICAL SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 9CN90ER
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Unintended Extubation (4564)
Date of Event 04/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the tracheostomy tube's cuff did not maintain pressure even when tried to place a cap/bung on the pilot during the procedure.The trach was replaced.It was stated that the removed trach had a split in the cuff that could be seen, and did not fully inflate when tried to be inflated.
 
Additional Manufacturer Narrative
H3: evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the returned unit was contaminated.Functional testing found that there was damage to the main body of the cuff.An attempt made to inflate the returned unit failed.Examination of the cuff body using the microvu showed that the damage was in a shape of a slit and measured 1.52 mm x 1.42 mm in size.It was reported that the tracheostomy tube's cuff did not maintain pressure even when tried to place a cap on the pilot.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if the cuff body came in contact with a sharp utensil or object.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: to ease insertion and to guard against cuff perforation from the sharp edges of cartilage, taper back the cuff by deflating the cuff and gently moving it away from the distal tip of the cannula toward the neck plate as the residual air is removed by deflation.When tapering the cuff, do not use sharp instruments that would damage the cuff, such as forceps or hemostats.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
EI  3810
Manufacturer (Section G)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
EI   3810
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19219097
Report Number8020889-2024-00070
Device Sequence Number8198517
Product Code JOH
UDI-Device Identifier10884521726314
UDI-Public10884521726314
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K193077
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2024
Device Model Number9CN90ER
Device Catalogue Number9CN90ER
Device Lot Number201908275X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight100 KG